Alert archive / Missouri / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 39, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Mar 5, 1999, 5:11 PM CST for Christian County, Stone County, Missouri. It was in force for 64 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 5, 1999, 5:11 PM CST (23:11 UTC)
- Expired
- Mar 5, 1999, 6:15 PM CST
- In force
- 64 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
Counties Christian County, MO, Stone County, MO
The radar
The Springfield radar (KSGF), 42 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 5, 5:15 PM CST | Hail 0.75 | Billings, MO | |
| Mar 5, 5:25 PM CST | Hail 1 | Crane, MO | |
| Mar 5, 6:00 PM CST | Hail 0.75 | Crane, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 5, 4:00 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.2 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1088 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 456 m²/s²
- 0-3 km storm-relative helicity
- 408 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
999 WUUS1 KSGF 052312 RRA SVRSGF MOC043-209-060015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 511 PM CST FRI MAR 5 1999 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHRISTIAN COUNTY IN SOUTHWESTERN MISSOURI STONE COUNTY IN SOUTHWESTERN MISSOURI * UNTIL 615 PM CST * AT 510 PM DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL THE SIZE OF NICKELS. THESE STORMS WERE LOCATED FROM WHELLERVILLLE...10 MILES WEST OF GALENA TO NEAR BUTTERFIELD 5 MILES NORTH OF CASSVILLE AND WERE MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM(S) WILL BE NEAR... GALENA AND HURLEY BY 520 PM BOAZ BY 520 PM NIXA AND OZARK BY 545 PM THIS IS A DANGEROUS STORM. REMAIN INDOORS AWAY FROM WINDOWS. LIMIT YOUR USE OF ELECTRICAL APPLIANCES UNTIL THE THREAT OF SEVERE WEATHER HAS PASSED. ALBERT/RUNNELS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 5, 1:30 PM CST, 3 hours 41 minutes earlier.
Area forecast discussion, Mar 5, 1:30 PM CST, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 130 PM CST FRI MAR 5 1999 WATER VAPOR SHOWING MAIN SHORT WAVE MOVING THROUGH WESTERN TX. SCATTERED CONVECTION CONTINUES TO DEVELOP NORTH OF A WARM FRNT THAT EXTENDED FROM NORTH OF MCI TO STL. DEW PTS IN THE MID TO UPPER 50S AS FAR NORTH AS SE KS AND SW MO WITH LAPS CAPES BETWEEN 600 TO 1400 AND LIS 0 TO -4 IN NE OK TO EXT SW MO/SE KS. SFC CD FRNT FROM MCI TO CNU TO TUL. MODIFY SOUNDING FOR JLN (HI OF 65 WITH A DEW PT OF 57). CAPES AT 1675 WITH A SMALL CAP (1-2C). MAIN FORECAST PROBLEMS WILL BE CONVECTION CHANCES AS MAIN SHORT WAVE/LIFT AND MOISTURE COMBINE OVR W CWA. IF ANY TSRA.. WILL THEY BE SEVERE AND WHEN WILL PRECIP END. TEMPS IN LONGER TERM WITH CLOUD COVER. ALL MODELS TAKE W TX MID LEVEL SHORT WAVE THROUGH CWA BY 06Z SAT. NGM THE WEAKEST AND FURTHER NORTH THEN BOTH THE AVN/ETA COMBINATION. AVN HAS BEEN CONSISTENT SO WILL LEAN TOWARD THIS SOLUTION. MAIN ENERGY WILL INCREASE THE LIFT OVR THE EASTERN 1/2 OF CWA BY 00Z. THIS WILL LIKELY DEVELOP ALONG AND AHEAD OF CD FRNT... SO CD FRNT TRACK WILL BE CRITICAL FOR PRECIP CHC ACROSS SW/SC MO. MAY HAVE TO ADD A SMALL POP IN SE KS EARLY DO TO THE UNCERTAINTY OF RAINFALL. AFTER 06Z WEAK AMPLIFICATION SHOULD QUICKLY BECOME ZONAL THEN AMPLIFY INTO A LARGE RIDGE IN THE CENTRAL U.S AS MAJOR TROF MOVES ONTO THE WEST COAST BY END OF 48 HR PERIOD. IN THE SHORT TERM THE CHC OF SVR WX STILL EXIST BUT LIMITED SO WILL NOT ADD STRONG OR SEVERE TO PRESENT ZONE PACKAGE. THE PRECIP SHOULD QUICKLY MOVE TO THE EAST OF CWA AFT 06Z. CAA PATTERN DEVELOPS WITH 30+ KNOTS AT 8H ON SAT SO TEMPS WILL LIKELY STAY STEADY OR ONLY RISE A FEW DEGREES AT BEST. NEXT CHC OF PRECIP SHOULD STAY OUT OF FORECAST UNTIL LATE SUNDAY NIGHT WITH RETURN FLOW. CLOUD COVER WILL BE TRICKY TOMORROW DUE TO THE OZARK PLATEAU BUT WILL LEAN TOWARD PARTLY SUNNY ATTM. TEMPS WILL ALSO BE A PROBLEM ON SAT IF CLOUD COVER DEVELOPS... SO WILL LEAN TOWARD THE COOLER MODEL NUMBERS. WRKZFP WILL BE SENT BY 230 PM. CCF SGF BB 033/041 021/043 032 256-0 JLN BB 033/043 023/046 035 25500 TAGGART
In the hours before
Special weather statement, Mar 5, 1:00 PM CST, 4 hours 11 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-061200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CST FRI MAR 5 1999 THE FOLLOWING STATEMENT IS VALID FOR PORTIONS OF CENTRAL AND SOUTHERN MISSOURI AND EXTREME SOUTHEAST KANSAS. ...ISOLATED STRONG TO SEVERE THUNDERSTORMS ACROSS EXTREME SOUTHERN MISSOURI THIS AFTERNOON THROUGH THIS EVENING... ...DRIER CONDITIONS LATER ON TONIGHT... LOW PRESSURE MOVING EAST ACROSS NORTHEAST OKLAHOMA... WILL CONTINUE TO PULL MOISTURE NORTHWARD INTO SOUTHEAST KANSAS... AND SOUTHERN MISSOURI THIS AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOP AHEAD OF A COLD FRONT... CURRENTLY MOVING THROUGH KANSAS AND OKLAHOMA. LATER ON THIS EVENING BEHIND THE SYSTEM... THE RAINFALL WILL QUICKLY END FROM THE WEST... AS MOST OF THE MOISTURE AND LIFT MOVES INTO THE OHIO VALLEY. MEANWHILE... THE ATMOSPHERE IS SLIGHTLY UNSTABLE IN NORTHEAST OKLAHOMA AHEAD OF THE COLD FRONT. THE FRONT WILL MOVE THROUGH SOUTHEAST KANSAS INTO SOUTHWEST MISSOURI DURING THE MID AFTERNOON. EXTENSIVE CLOUD COVER AND LIMITED HEATING WILL LIKELY DECREASE THE CHANCES OF THE STRONGEST THUNDERSTORMS MOVING INTO MISSOURI. HOWEVER A FEW STORMS WILL STILL BE CAPABLE OF PRODUCING ISOLATED SEVERE WEATHER... MAINLY ALONG THE MISSOURI ARKANSAS BORDER BETWEEN 4 AND 10 PM. THE MAIN THREAT WILL BE LARGE HAIL UP TO AN INCH IN DIAMETER. SPOTTER AND EMERGENCY MANAGERS SHOULD KEEP ALERT TO CHANGING WEATHER CONDITIONS THIS AFTERNOON AND POSSIBLE ACTIVATION AFTER 4 PM TODAY. TAGGART
Special weather statement, Mar 5, 4:00 PM CST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 400 PM CST FRI MAR 5 1999 A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR EXTREME SOUTHWEST MISSOURI UNTIL 1000 PM CST. THE WATCH INCLUDES THE FOLLOWING COUNTIES... BARRY MCDONALD NEWTON STONE TANEY CITIES IN THE WATCH AREA INCLUDE...BRANSON...CASSVILLE...AND NEOSHO. A SEVERE THUNDERSTORM WATCH MEANS SEVERE THUNDERSTORMS CONTAINING LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE IN AND NEAR THE WATCH AREA. STAY TUNED TO NOAA WEATHER RADIO AND OTHER MEDIA FOR LATER STATEMENTS AND POSSIBLE WARNINGS. TERRY
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 3:51 PM CST | Severe Thunderstorm Warning | SGF | Newton | 54 min |
| Mar 5, 4:27 PM CST | Severe Thunderstorm Warning | SGF | McDonald | 63 min |
| Mar 5, 4:43 PM CST | Severe Thunderstorm Warning | SGF | Newton | 47 min |
| Mar 5, 4:56 PM CST | Severe Thunderstorm Warning | SGF | Barry, Lawrence | 64 min |
| Mar 5, 5:34 PM CST | Severe Thunderstorm Warning | SGF | Greene | 56 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.